MAUDE Adverse Event Report: DADE ACTIN FSL ACTIVATED PTT REAGENT

DADE ACTIN FSL ACTIVATED PTT REAGENT
Model Number DADE ACTIN FSL ACTIVATED PTT REAGENT
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).No instrument or hardware errors occurred at the time of the event.No samples from other patients were affected.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low activated partial thromboplastin time (aptt) result was obtained on a patient sample on a sysmex cs-2500 system using dade actin fsl activated ptt reagent.The result was flagged with asterisks.The sample was tested again for aptt using a tilt tube, which also recovered falsely low.The falsely low aptt result obtained using the tilt tube was reported to the physician(s).After the low result was reported, the patient received a heparin bolus and started to bleed.A cat scan was also performed on the patient due to the extra heparin administration.The same sample was repeated again for aptt later the same day using another tilt tube, recovering higher.This result was reported, as the correct result, to the physician(s).The following day, the patient was redrawn and the sample was run for aptt two times on the sysmex cs-2500 system using dade actin fsl activated ptt reagent.The initial run gave an early reaction error and did not give numeric results.The second run gave an aptt result which matched the higher result from the day before.The higher result was considered correct.There are no known reports of adverse health consequences due to the falsely low aptt results or due to the bleeding after the heparin bolus administration.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00060 on 26-aug-2021.Additional information (04-oct-2021): quality controls (qc) recovered in range at the time of the event.No instrument or hardware errors occurred at the time of the event, and no samples from other patients were affected.The customer waited 5-6 hours before repeating the tilt tube.Per the instructions for use (ifu) of dade actin fsl activated ptt reagent: "plasma containing unfractionated heparin should be centrifuged within one hour of blood collection, stored at room temperature and tested within four (4) hours." user error in regards to coagulation curve error handling, the manual tilt tube procedure, inadequate mixing, centrifugation or other mishandling of the sample cannot be ruled out as contributing factors to the event.The issue is sample specific, and the cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Common Device Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
MDR Report Key12372747
Report Number9610806-2021-00060
Device Sequence Number11753331
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public00842768003882
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Model NumberDADE ACTIN FSL ACTIVATED PTT REAGENT
Device Catalogue Number10445714
Device Lot Number562602
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1